Winter Weather, Carroll
- When
- February 11, 1:00 PM CST to February 12, 5:00 PM CST
- Where
- Carroll forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.069, -89.934 (the zone’s center; the record gives no point)
An upper level disturbance moving across the region on February 11-12, 2008 over arctic air in place, developed an area of light to moderate snow. Portions of eastern Iowa and northwest Illinois received 3 to 6 inches of fluffy snow.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
An upper level disturbance moving across the region on February 11-12, 2008 over arctic air in place, developed an area of light to moderate snow. Portions of eastern Iowa and northwest Illinois received 3 to 6 inches of fluffy snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Feb 11, 12:54 PM CST, 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1254 PM CST MON FEB 11 2008
.UPDATE...
HAVE UPDATED SNOW ADVISORY TO START IT NOW AS BAND OF SNOW IS
REALLY GETTING GOING ACROSS THE CWA...STRETCHING FROM KCID TO
KVYS. WITH BAND SETTING UP BETWEEN THE HWY 30 AND I-80
CORRIDORS...ALONG WITH MORE SNOW EXPECTED LATER
TODAY/TONIGHT...HIGHER TOTALS MAY SET UP FURTHER S THAN INITIALLY
INDICATED. WILL MONITOR TRENDS FOR AFTN PKG.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...SNOW ADVISORY UNTIL 6 AM CST TUESDAY FOR BENTON-BUCHANAN-CEDAR-
CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-JOHNSON-JONES-LINN-
MUSCATINE-SCOTT.
IL...SNOW ADVISORY UNTIL 6 AM CST TUESDAY FOR BUREAU-CARROLL-HENRY IL-
JO DAVIESS-PUTNAM-ROCK ISLAND-STEPHENSON-WHITESIDE.
MO...NONE.
&&
MAYESHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 AM CST MON FEB 11 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 445 AM CST MON FEB 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE FROM THE NORTHERN PLAINS WILL PASS ACROSS THE REGION TONIGHT. THIS SYSTEM WILL PRODUCE FLURRIES AND A CHANCE OF LIGHT SNOW THIS MORNING. THIS AFTERNOON...PERIODS OF SNOW WILL DEVELOP AND CONTINUE TONIGHT. SNOW AMOUNTS OF 1 TO 5 INCHES ARE EXPECTED OVER THE OUTLOOK AREA FROM THIS SYSTEM. LOCATIONS ALONG AND NORTH OF I-80 WILL HAVE MODERATE SNOW AMOUNTS OF 2 TO 5 INCHES WITH LOCALIZED AMOUNTS NEAR 6 INCHES POSSIBLE NEAR AND MAINLY NORTH OF HIGHWAY 30. SOUTH OF THE I-80 CORRIDOR...LIGHTER SNOW AMOUNTS OF 1 TO 3 INCHES IS EXPECTED. A SNOW ADVISORY IS IN EFFECT ALONG AND NORTH OF I-80 FROM 3 PM THIS AFTERNOON UNTIL 6 AM TUESDAY MORNING.. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT SNOW WILL END OVER THE AREA TUESDAY MORNING. MOST OF THE MEASURABLE SNOW WILL EXIT TO THE EAST BY 6 AM. HOWEVER...THERE IS A LOW POTENTIAL FOR ADDITIONAL ACCUMULATIONS LESS THAN 1 INCH MAINLY EAST OF THE MISSISSIPPI RIVER. THURSDAY AND THURSDAY NIGHT...LIGHT SNOW WILL BE POSSIBLE AS A COLD FRONT MOVES THROUGH THE AREA. IT IS TOO EARLY TO PREDICT SPECIFIC SNOW AMOUNTS AND AREAS OF GREATEST RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. PLEASE REPORT ANY SIGNIFICANT SNOW AMOUNTS TO THE QUAD CITIES FORECAST OFFICE. SHEETS/NICHOLS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1248 PM CST MON FEB 11 2008 IAZ051>054-063>068-ILZ007-009-015>018-112115- BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE- SCOTT-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA... MAQUOKETA...MARENGO...IOWA CITY...TIPTON...CLINTON...MUSCATINE... BETTENDORF...DAVENPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN 1248 PM CST MON FEB 11 2008 ...BAND OF MODERATE TO HEAVY SNOW FORMING... A RATHER NARROW BAND OF MODERATE TO HEAVY SNOW WILL CONTINUE ALONG AN AXIS FROM JUST SOUTHWEST OF CEDAR RAPIDS...TO TIPTON...TO THE NORTHERN QUAD CITIES...AND TO NORTHEAST OF GENESEO THROUGH 3 PM. THE SNOW MAY TEMPORARILY REDUCE VISIBILITIES TO A HALF MILE AT TIMES WITHIN THIS BAND...AND THERE MAY BE LOCALIZED 1 TO 2 INCHES OF NEW SNOW ACCUMULATION IN THESE AREAS BY 4 PM. IF DRIVING THIS AFTERNOON IN AREAS ALONG AND NORTH OF THE INTERSTATE 80 CORRIDOR... BE PREPARED FOR SUDDEN REDUCTIONS IN VISIBILITIES AND SLICK ROADS. 12
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1257 PM CST MON FEB 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM SNOW 3 E CEDAR RAPIDS 41.97N 91.61W
02/11/2008 E1.0 INCH LINN IA TRAINED SPOTTER
&&
MAYESThe national radar mosaic for the moment the first event began.
5 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84156, 84160, 84157, 84158, 84159.